MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-Q180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that evis exera ii colonovideoscope that the bowden cable required adjustment.The device was returned to olympus for evaluation.During evaluation, foreign material was found in the auxiliary tube.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.No adverse effects to patient reported.
 
Additional Manufacturer Narrative
During functional testing, the reported issue was confirmed; the angle wire was worn; this caused the bending angle to not meet specifications for the up direction.Functional testing also showed water could not be fully removed from the device due to peeling adhesive at the objective lens.Due to a crack on a-rubber, insulation resistance value at distal end does not meet the standard value.Visual examination found the following additional issues: the indicator marking on the grip was unclear; the air/water cylinder and scope cylinders were missing their color indicators; the objective lens was cracked; the light guide lens was cracked; and the universal cord was wrinkled.Examination showed the following components had scratches: flexibility adjustment ring; scope cover; switch box; and both directional knobs.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the observed foreign material in sub-water supply channel could not be identified and a definitive root cause of the issue could not be determined, as, there was no observe device deformation that might result in the retention of foreign material and it is unknown if the facility device reprocessing was implemented in accordance to the ifu, however, the issue was likely the result of insufficient device cleaning/reprocessing.The event may be detected/prevented by following the instructions for use sections below: evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17778126
Report Number9610595-2023-13653
Device Sequence Number17786146
Product Code FDF
UDI-Device Identifier04953170339172
UDI-Public04953170339172
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-Q180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown